Alert archive / Texas / Tornado Warnings in 1994
Tornado Warning 31, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 25, 1994, 9:30 PM CDT for Clay County, Texas. It was in force for 30 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 1994, 9:30 PM CDT (02:30 UTC)
- Expired
- May 25, 1994, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
The nearest sounding before it
Stephenville/Cla, TX (KSEP), launched 00:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 260235 RRA
TOROKC
TXC077-260300-
BULLETIN - EBS ACTIVATION REQUESTED...CORRECTED TIME
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
930 PM CDT WED MAY 25 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
SOUTHEASTERN CLAY
INCLUDING THE FOLLOWING LOCATIONS
BELLEVUE
AT 930 PM CDT RADAR INDICATED A DEVELOPING TORNADO 5 MILES WEST
OF BELLEVUE.
THE SEVERE THUNDERSTORM CONTAINING THE DEVELOPING TORNADO WAS MOVING
EAST AT 20 MPH. PERSONS BETWEEN BLUEGROVE AND BELLEVUE SHOULD
SEEK SHELTER NOW.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND WESTERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 1100PM CDT.
LAT...LON 3355 9800 3353 9819 3370 9822 3377 9800What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 3:25 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 25, 3:25 PM CDT, 6 hours 5 minutes before
FPUS3 KOKC 252024 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 325 PM CDT WED MAY 25 1994 UPR SYS OVR SW U.S. MOVG/REFORMING EWD INTO XTRM WRN NM DURG NXT SRVL HRS WITH S/WS ROTATING ARND UPR SYS. LLFLO NOT REAL STG BUT SVRL OTHER PARAMETERS IN PLACE FOR SVRL ROUNDS OF TSTMS OVR FA NXT 24 TO 48 HRS. MAY NEED FFWTCH FOR SRN PTN OF FA LTR. RNFL LAST NGT WAS SPOTTY AND SINCE GRND NOT SATURATED OVR MUCH OF AREA WL WAIT TIL BNDRY BCMS BTR ESTABLISHED. BLV SFC CDNFT ASSOCIATED WTH NRN S/W WL BCM BTR DEFINED AS S/W MOVS INTO THE UPR MDWST LTR TDY AND SFC HI BLDS ACRS NRN PLAINS. AS CDFNT BCMS BTR DEFINED AND MOVS INTO NRN OK TNGT AND CONVECTION ALG OLD BNDRY TO THE S DVLPS FA MAY HAV 2 AREAS OF CONCERN FOR HVY RNFL AND SVR WX. UPR SYS SLO TO MOV OUT SO WL HOLD ON TO PCPN THRU MST OF THE AREA THRU THUR NGT. FCSTID=20 PRELIM NBRS HBR 60 78 56 76/ 80 60 30 20 OKC 62 78 57 75/ 70 60 30 20 SPS 65 80 59 78/ 80 50 30 20 GAG 55 73 50 73/ 80 30 20 10 PNC 59 75 52 75/ 60 30 30 20 DUA 65 80 61 78/ 80 60 40 20 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 25, 8:34 PM CDT, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
835 PM CDT WED MAY 25 1994
TIME/DATE COUNTY EVENT/LOCATION
745 PM BAYLOR NICKEL SIZED HAIL 2 ESE RED
SPRINGS.
812 PM WILBARGER GUST TP 70 MPH NEAR VERNON.
FUNNEL 2 N OF LOCKETT
800 PM HARDEMAN 80 MPH WINDS. A STOREFRONT
BLOWN OUT. CONSIDERABLE ROOF
DAMAGE. HALVES OF TREES BLOWN
DOWN AS WELL AS LOTS OF LIMBS.
RAILROAD CROSSING GATES BLOWN OFF.
805 PM KIOWA NICKLE SIZED HAIL JUST E OF TOM
STEED LAKE.
818 PM KIOWA 1INCH HAIL JUST W OF MTN PARK
819 PM 8 KIOWA HALF DOLLAR AHIL 9W MTN PARK.
833 PM KIOWA 60 MPH WIND 4 SE SNYDER.
CWLocal storm report, May 25, 8:35 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
835 PM CDT WED MAY 25 1994
TIME/DATE COUNTY EVENT/LOCATION
745 PM BAYLOR NICKEL SIZED HAIL 2 ESE RED
SPRINGS.
812 PM WILBARGER GUST TP 70 MPH NEAR VERNON.
FUNNEL 2 N OF LOCKETT
800 PM HARDEMAN 80 MPH WINDS. A STOREFRONT
BLOWN OUT. CONSIDERABLE ROOF
DAMAGE. HALVES OF TREES BLOWN
DOWN AS WELL AS LOTS OF LIMBS.
RAILROAD CROSSING GATES BLOWN OFF.
805 PM KIOWA NICKLE SIZED HAIL JUST E OF TOM
STEED LAKE.
818 PM KIOWA 1INCH HAIL JUST W OF MTN PARK
819 PM KIOWA HALF DOLLAR AHIL 9W MTN PARK.
833 PM KIOWA 60 MPH WIND 4 SE SNYDER.
CWLocal storm report, May 25, 9:05 PM CDT, 25 minutes before
LOCAL STORM REPORT...CORRECTED LOCATION INFO TO 800 PM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT WED MAY 25 1994
TIME/DATE COUNTY EVENT/LOCATION
745 PM BAYLOR NICKEL SIZED HAIL 2 ESE RED
SPRINGS.
812 PM WILBARGER GUST TP 70 MPH NEAR VERNON.
FUNNEL 2 N OF LOCKETT
800 PM HARDEMAN 80 MPH WINDS. A STOREFRONT
BLOWN OUT. CONSIDERABLE ROOF
DAMAGE. HALVES OF TREES BLOWN
DOWN AS WELL AS LOTS OF LIMBS.
RAILROAD CROSSING GATES BLOWN OFF.
ALL OCCURRING IN CHILLICOTHE.
805 PM KIOWA NICKLE SIZED HAIL JUST E OF TOM
STEED LAKE.
818 PM KIOWA 1INCH HAIL JUST W OF MTN PARK
819 PM KIOWA HALF DOLLAR AHIL 9W MTN PARK.
833 PM KIOWA 60 MPH WIND 4 SE SNYDER.
_
CW/SPEGLocal storm report, May 25, 9:05 PM CDT, 25 minutes before
LOCAL STORM REPORT...CORRECTED LOCATION INFO TO 800 PM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT WED MAY 25 1994
TIME/DATE COUNTY EVENT/LOCATION
745 PM BAYLOR NICKEL SIZED HAIL 2 ESE RED
SPRINGS.
812 PM WILBARGER GUST TP 70 MPH NEAR VERNON.
FUNNEL 2 N OF LOCKETT
800 PM HARDEMAN 80 MPH WINDS. A STOREFRONT
BLOWN OUT. CONSIDERABLE ROOF
DAMAGE. HALVES OF TREES BLOWN
DOWN AS WELL AS LOTS OF LIMBS.
RAILROAD CROSSING GATES BLOWN OFF.
ALL OCCURRING IN CHILLICOTHE.
805 PM KIOWA NICKLE SIZED HAIL JUST E OF TOM
STEED LAKE.
818 PM KIOWA 1INCH HAIL JUST W OF MTN PARK
819 PM KIOWA HALF DOLLAR AHIL 9W MTN PARK.
833 PM KIOWA 60 MPH WIND 4 SE SNYDER.
_
CW/SPEGLocal storm report, May 25, 9:15 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 PM CDT WED MAY 25 1994
TIME COUNTY EVENT/LOCATION
730 PM (APPROX.) HARDEMAN, TX ESTIMATED 60-80 MPH WINDS CAUSING
ROOF DAMAGE AND KNOCKING DOWN
TREES AND POWER TRANSFORMERS IN
QUANAH.
840 PM WICHITA, TX SOFT DIME SIZE HAIL AT SHEPPARD
AFB.
915 PM CLAY, TX DIME SIZE HAIL IN BLUEGROVE.
_
SPEGLocal storm report, May 25, 9:16 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 PM CDT WED MAY 25 1994
TIME COUNTY EVENT/LOCATION
730 PM (APPROX.) HARDEMAN, TX ESTIMATED 60-80 MPH WINDS CAUSING
ROOF DAMAGE AND KNOCKING DOWN
TREES AND POWER TRANSFORMERS IN
QUANAH.
840 PM WICHITA, TX SOFT DIME SIZE HAIL AT SHEPPARD
AFB.
915 PM CLAY, TX DIME SIZE HAIL IN BLUEGROVE.
_
SPEGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 49 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 31 min |
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 54 min |
| May 25, 7:33 PM CDT | Tornado Warning | OUN | Hardeman | 27 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 41 min |
| May 25, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 53 min |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 64 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| May 26, 12:15 AM CDT | Flash Flood Warning | OUN | Clay | 4 hr |
| May 26, 12:15 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
Nearby
Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.